Alert archive / Kansas / River Flood Warnings in 2009
River Flood Warning 99, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 9, 2009, 4:29 AM CDT for Wilson County, Kansas. It took effect at Sep 9, 2009, 8:24 AM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2009, 4:29 AM CDT (09:29 UTC)
- In effect from
- Sep 9, 2009, 8:24 AM CDT
- Expired
- Sep 10, 2009, 8:34 PM CDT
- In force
- 36 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Wilson County, KS
The river
Written for the forecast point Fall River (KS) at Fredonia (FRNK1). The gauge peaked at 28.16 ft at Sep 9, 2009, 6:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 27 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 9, 3:52 AM CDT, 37 minutes earlier.
Area forecast discussion, Sep 9, 3:52 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 352 AM CDT WED SEP 9 2009 .DISCUSSION... FORECAST HIGHLIGHT: FLASH FLOOD WATCH BEING EXTENDED TIL 7 PM THIS EVENING FOR ALL OF SE KS & MOST OF SC KS. TODAY: NUMEROUS SHRA/(+)TSRA CONTINUE TO MOVE SLOWLY E OVER CNTRL & ERN KS THIS MORNING IN REGION OF STRONG/DEEP ISENTROPIC ASCENT ENHANCED BY PRESENCE OF MCV VENTURING E/SE OVER ERN KS. DOPPLER 1-HR ESTIMATES ARE THAT PARTS OF ELK & CHAUTAUQUA COUNTIES ARE RECEIVING 1.75 TO 2 INCHES AS RECENTLY AS 3 AM CDT. WITH NEARLY STATIONARY W-E ORIENTED SFC-925MB FRONT DRAPED ALONG KS/OK BORDER THRU THIS AFTERNOON INTERACTING WITH ULTRA-HIGH OCTANE FUEL AS EVIDENCED BY PWS OF 150-200% HAVE EXTENDED FLASH FLOOD WATCH TIL 7 PM CDT...BY WHICH TIME MID-LVL VORT LOBE WILL HAVE VACATED THE SE KS PREMISES. REST OF INHERITED FORECAST ESSENTIALLY UNCHANGED. REST OF THE WEEK: SCENARIO PICTURED OVER PAST 2 NIGHTS REMAINS ESSENTIALLY UNCHANGED AS WELL. VIGOROUS 500-MB WAVE STILL SCHEDULED TO MOVE E OVER NRN ROCKIES THU NIGHT AROUND WHICH TIME IT SHOULD DROP ALMOST DUE S AS IT ENCOUNTERS 500-MB OMEGA BLOCK FORMING OVER GREAT LAKES. THIS FEATURE IS STILL EXPECTED TO EVOLVE INTO A CUT-OFF MID-UPR LOW FRI THAT MAY SETTLE AS FAR S AS NEBRASKA. THIS FEATURE WILL INDUCE A COLD FRONT TO PUSH SE TOWARD CNTRL KS LATE FRI AFTERNOON WITH THE BOUNDARY STILL SCHEDULED TO ARRIVE SE KS LATE FRI NIGHT/EARLY SAT MORNING. THE BEHAVIOR OF THE CUT-OFF UPR LOW WILL REQUIRE CLOSE MONITORING. THE ECMWF (& TO LESSER EXTENT THE GFS) DEPICT THE CUT-OFF UPR LOW RETROGRADING TOWARD MT & WY LATE SAT NGT & EARLY SUN. SUCH BEHAVIOR WOULD INDUCE THE AFORE-MENTIONED FRONT TO STALL IT VENTURES ACROSS SE KS. SUCH A TRANSITION WOULD TRANSLATE INTO A PROLONGED PERIOD OF RA/TSRA FOR PRIMARILY THE SE HALF OF KICT COUNTRY FOR MUCH OF THE WEEKEND. WITH THE GFS & ECMWF DISPLAYING GOOD RUN-TO-RUN CONSISTENCY POSSESS SUFFICIENT CONFIDENCE TO INCREASE POPS OVER SE KS TO 50-60% FROM FRI NIGHT THRU SAT NIGHT. SE-NEIGHBORING WFOS ARE PICTURING AN ALMOST IDENTICAL SCENARIO. THEREFORE WILL NEED TO KEEP FURTHER FLASH FLOOD WATCHES IN MIND FOR SE KS AS THE WEEKEND APPROACHES. && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WITH FAIRLY STAGNANT AIRMASS ENTRENCHED ACROSS KS ALL 5 TERMINALS LIKELY TO EXPERIENCE IFR CIGS & VSBYS AS NUMEROUS SLOW-MOVING +TSRA LOCALLY REDUCE VSBYS TO 2SM. (ESPECIALLY ACROSS SC & SE KS) WITH MOISTURE-LADEN LWR-DECK FLOW SLOWLY BACKING TO NELY COMPONENT AM INCREASINGLY PESSIMISTIC THAT ALL 5 TERMINALS WILL EXPERIENCE LOW-END MVFR CIGS (1,500FT) THRU LATE WED AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 66 79 64 / 60 40 30 20 HUTCHINSON 76 66 79 63 / 50 30 30 10 NEWTON 76 65 79 63 / 60 40 30 10 ELDORADO 75 66 79 64 / 70 40 40 20 WINFIELD-KWLD 77 67 79 65 / 70 40 40 20 RUSSELL 77 64 79 60 / 40 20 10 10 GREAT BEND 77 64 79 61 / 50 30 20 10 SALINA 77 65 79 62 / 50 20 20 10 MCPHERSON 76 65 79 62 / 50 30 20 10 COFFEYVILLE 74 66 80 65 / 90 50 50 20 CHANUTE 73 66 79 64 / 90 50 40 20 IOLA 74 65 79 64 / 90 40 40 20 PARSONS-KPPF 74 66 79 65 / 90 50 50 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ069>072-082-083- 092>096-098>100. &&
Hazardous weather outlook, Sep 8, 10:29 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1029 PM CDT TUE SEP 8 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-100330- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1029 PM CDT TUE SEP 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE AREAS OF HEAVY RAINFALL ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH...COUNTY FLOOD WARNINGS AND RIVER FLOOD WARNINGS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE BEST CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS ON WEDNESDAY WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY WEDNESDAY AFTERNOON. THE REST OF THE WEEK...THERE IS A GOOD CHANCE OF THUNDERSTORMS ESPECIALLY WEDNESDAY NIGHT AND FRIDAY. THESE THUNDERSTORMS WILL BE SLOW MOVING...AND WHILE THEY MAY PRODUCE SOME SMALL HAIL AND 40 TO 50 MPH GUSTS...THE PRIMARY THREAT WILL BE HEAVY RAINS THAT MAY CAUSE FLOODING. ANY RAINFALL REPORTS WOULD BE GREATLY APPRECIATED THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/REC
In the hours before
Local storm report, Sep 8, 11:39 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1139 PM CDT TUE SEP 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM FLOOD 3 NE ANDALE 37.82N 97.59W
09/08/2009 SEDGWICK KS LAW ENFORCEMENT
HIGH WATER ACROSS 215TH STREET WEST, BETWEEN 77TH AND
85TH STREET NORTH.
&&
KEDLocal storm report, Sep 8, 11:40 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1140 PM CDT TUE SEP 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM FLOOD ANDALE 37.79N 97.63W
09/08/2009 SEDGWICK KS LAW ENFORCEMENT
HIGH WATER IN THE VICINITY OF 247TH STREET WEST AND 61ST
STREET NORTH.
&&
KEDSpecial weather statement, Sep 9, 1:42 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 142 AM CDT WED SEP 9 2009 KSZ069-090715- BUTLER- 142 AM CDT WED SEP 9 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER COUNTY... AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR DOUGLASS...OR 19 MILES SOUTHWEST OF EL DORADO...AND MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:40 PM CDT | Areal Flood Warning | ICT | Allen, Labette, Montgomery, Neosho | 12 hr |
| Sep 8, 9:02 PM CDT | River Flood Warning | ICT | Butler, Cowley | 41 hr |
| Sep 8, 9:38 PM CDT | Areal Flood Warning | ICT | Greenwood, Wilson, Woodson | 12 hr |
| Sep 9, 2:25 AM CDT | River Flood Warning | ICT | Cowley | 42 hr |
| Sep 9, 2:33 AM CDT | River Flood Warning | ICT | Cowley | 7 hr |
| Sep 9, 2:46 AM CDT | Areal Flood Warning | ICT | Chautauqua, Elk | 7 hr |
| Sep 9, 4:00 AM CDT | River Flood Warning | ICT | Allen, Neosho | 3 days |
| Sep 9, 5:04 AM CDT | River Flood Warning | ICT | Allen | 57 hr |
| Sep 9, 5:14 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery | 8 hr |
| Sep 9, 7:11 AM CDT | Flash Flood Warning | ICT | Wilson | 6 hr |
| Sep 9, 7:26 AM CDT | Areal Flood Warning | ICT | Allen, Greenwood, Neosho, Woodson | 7 hr |
| Sep 9, 8:21 AM CDT | River Flood Warning | ICT | Labette, Neosho | 5 days |
| Sep 9, 8:21 AM CDT | River Flood Warning | ICT | Wilson | 12 hr |
| Sep 9, 8:21 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 3 days |
| Sep 9, 8:30 AM CDT | River Flood Warning | ICT | Labette | 5 days |
| Sep 9, 8:37 AM CDT | Flash Flood Warning | ICT | Chautauqua, Elk, Greenwood, Woodson | 5 hr |
| Sep 9, 8:49 AM CDT | Flash Flood Warning | ICT | Allen, Neosho | 5 hr |
| Sep 9, 9:47 AM CDT | River Flood Warning | ICT | Montgomery | 3 days |
| Sep 9, 9:54 AM CDT | River Flood Warning | ICT | Neosho | 4 days |
| Sep 9, 1:22 PM CDT | Areal Flood Warning | ICT | Labette, Montgomery, Wilson | 7 hr |
| Sep 9, 2:03 PM CDT | Areal Flood Warning | ICT | Chautauqua, Elk, Greenwood | 17 hr |
| Sep 9, 2:13 PM CDT | Areal Flood Warning | ICT | Allen, Neosho, Woodson | 17 hr |
Nearby
River Flood Warnings in Kansas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.